MAUDE Adverse Event Report: SYNTHES GMBH SAW BLADE 10 WIDTH 25/0.6 CUT THICKNESS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

SYNTHES GMBH SAW BLADE 10 WIDTH 25/0.6 CUT THICKNESS; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number 532.062
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: sagittal saw attachment.The manufacturing site name is currently not available.Device history record review: a device history review was performed and no non-conformance's were identified related to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was determined that the initial reported condition of the device not working anymore was not confirmed.Therefore, an assignable root cause was not determined.However, the reported condition of the worn cutting teeth identified during service and evaluation was confirmed.It was determined that the most probable cause for the found defect was due to normal wear over time, and the dents detected could be linked to user error.The assignable root cause of the dull cutter was determined to be due to component failure from normal wear.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the saw blade device was stuck inside the sagittal saw attachment device when it was received.It was further determined that the saw blade was able to be removed from the sagittal saw attachment.It was further determined that the cutting teeth were severely worn, and the saw blade showed dents from the removal and a lateral ridge which most likely was caused by the interaction with a cutting block during usage.It was further observed that the device failed visual inspection.It was noted in the service order that the sagittal saw attachment device did not work anymore while being used together with the saw blade device.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
SAW BLADE 10 WIDTH 25/0.6 CUT THICKNESS
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12276052
Report Number8030965-2021-06412
Device Sequence Number20108018
Product Code GFA
UDI-Device Identifier07611819097490
UDI-Public07611819097490
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532.062
Device Lot Number2L93113
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1